Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 78, NWS Austin/San Antonio, TX

April 25, 2008Kinney County, Uvalde County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 10:26 PM CDT for Kinney County, Uvalde County, Val Verde County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 10:26 PM CDT (03:26 UTC)
Expired
Apr 25, 2008, 11:30 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Kinney County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 27 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 11:00 PM CDTHAIL 1Brackettville, TXFORT CLARK HAILED FOR 45 MIN PEA TO QUARTER SIZE HAIL NEXT MORNING STILL 2 INCHES DEEP
Apr 25, 11:10 PM CDTHAIL 1Brackettville, TXPEA TO QUARTER SIZE HAIL COVERING THE GROUND TO 2 INCHES DEEP IN SPOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2680 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2680 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260326
SVREWX
TXC271-463-465-260430-
/O.NEW.KEWX.SV.W.0078.080426T0326Z-080426T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINNEY COUNTY...
  WESTERN UVALDE COUNTY...
  SOUTHERN VAL VERDE COUNTY...

* UNTIL 1130 PM CDT.

* AT 1019 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM REAGAN WELLS TO 12 MILES
  SOUTHWEST OF MONTELL TO AMANDA...OR ALONG A LINE EXTENDING FROM 15
  MILES SOUTH OF LEAKEY TO 17 MILES NORTHEAST OF BRACKETTVILLE TO 13
  MILES NORTHWEST OF BRACKETTVILLE...AND MOVING SOUTH AT 17 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAGUNA BY 1035 PM CDT...
  BRACKETTVILLE BY 1045 PM CDT...
  CLINE BY 1105 PM CDT...
  KNIPPA BY 1115 PM CDT...
  ANACACHO AND SPOFFORD BY 1120 PM CDT...
  BLEWETT AND UVALDE BY 1130 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2961 9963 2920 9963 2913 10065 2955 10076
TIME...MOT...LOC 0326Z 341DEG 15KT 2948 9978 2944 10018
          2937 10060

$$
1 follow-up statement
000 
WWUS54 KEWX 260407
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT FRI APR 25 2008

TXC271-463-465-260430-
/O.CON.KEWX.SV.W.0078.000000T0000Z-080426T0430Z/
VAL VERDE TX-UVALDE TX-KINNEY TX-
1107 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR KINNEY...WESTERN UVALDE AND SOUTHERN VAL VERDE COUNTIES...

AT 1102 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LAGUNA TO AMANDA...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF UVALDE TO 13 MILES EAST OF DEL RIO...MOVING SOUTH AT 17 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CLINE BY 1115 PM CDT...
  ANACACHO...BLEWETT...SPOFFORD AND UVALDE BY 1130 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2961 9963 2920 9963 2913 10065 2955 10076
TIME...MOT...LOC 0407Z 341DEG 15KT 2932 9991 2933 10068

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:47 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 25, 9:47 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT FRI APR 25 2008

.UPDATE...
WATCH JUST EXTENDED TO COVER THE SAT METRO AREA AND EXTEND ALL
AREAS TIL MIDNIGHT. THE TRENDS MAY BEGIN TO CALM DOWN BY 12 AM,
SO THIS OPTION SEEMED BEST CONSIDERING THE STORMS RECENT SOUTHWARD
PROGRESS LATE THIS EVENING. POPS RAMPED UP AND FOCUSED FARTHER
SOUTH, AND CLOUDS ADJUSTED OUT WEST, AND WINDS WERE MODIFIED TO
CORRESPOND WITH THE EXPECTED NORTHERLY WINDS BEHIND SOLID LINE
THIS EVENING. OVERNIGHT TEMPS STILL LOOK REASONABLE.

&&

.PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 25 2008/

AVIATION...
A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS
SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU
06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z.

PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/

DISCUSSION...
CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL
TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS
OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES
AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY
EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL
DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY
EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE
THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING
HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST
FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS
AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS
MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT.
STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND
OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER
SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH.
AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL
LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN
METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW
RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH
THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED.
GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW
ALOFT WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  83  58  73  46 /  60  10  50  40   0
AUSTIN BERGSTROM INTL AIRPORT  67  82  57  69  43 /  70  10  50  40   0
DEL RIO INTL AIRPORT           71  85  59  75  49 /  40  20  30  10   0
SAN ANTONIO INTL AIRPORT       69  84  58  71  46 /  70  10  40  40   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CDT FRI APR 25 2008

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
139 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED.
SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES
ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED
THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY.
SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT
AND LATE SATURDAY NIGHT INTO SUNDAY.

In the hours before

Local storm report, Apr 25, 10:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             10 WNW AUSTIN           30.36N  97.91W
04/25/2008  E0.25 INCH       TRAVIS             TX   BROADCAST MEDIA

            OAK KNOLL AND U.W. 183

&&

EVENT NUMBER 00026
Local storm report, Apr 25, 10:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             7 N AUSTIN              30.41N  97.75W
04/25/2008  E0.50 INCH       TRAVIS             TX   TRAINED SPOTTER

&&

EVENT NUMBER 00027

WR
Local storm report, Apr 25, 10:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 NW KERRVILLE          30.05N  99.15W
04/25/2008  M0.25 INCH       KERR               TX   BROADCAST MEDIA

            ALSO 0.84 INCHES OF RAIN

&&

EVENT NUMBER 00028
Local storm report, Apr 25, 10:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1020 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 E KERRVILLE           30.04N  99.12W
04/25/2008  M1.00 INCH       KERR               TX   BROADCAST MEDIA

            HAIL LASTED 15 MINUTES

&&

EVENT NUMBER 00029
Local storm report, Apr 25, 10:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 NNW AUSTIN            30.36N  97.78W
04/25/2008  M0.25 INCH       TRAVIS             TX   BROADCAST MEDIA

            HAIL REPORTED AT CAMP MABRY

&&

EVENT NUMBER 00030
Local storm report, Apr 25, 10:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             2 NW AUSTIN             30.33N  97.77W
04/25/2008  E0.50 INCH       TRAVIS             TX   BROADCAST MEDIA

            HAIL AT 24TH STREET AND LEON STREET FROM 1000 TO 1005
            PM. RELAYED FROM SKYWARN SPOTTER

&&

EVENT NUMBER 00031

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr56 min
Apr 25, 7:40 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real65 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde44 min
Apr 25, 7:50 PM CDTTornado WarningEWXWilliamson55 min
Apr 25, 7:59 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano61 min
Apr 25, 8:05 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr55 min
Apr 25, 8:14 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Apr 25, 8:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Real57 min
Apr 25, 8:24 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson66 min
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Kinney, Real, Val Verde61 min
Apr 25, 8:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 8:58 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr2 hr
Apr 25, 9:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Hays, Lee, Travis66 min
Apr 25, 9:26 PM CDTSevere Thunderstorm WarningEWXKerr34 min
Apr 25, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more61 min
Apr 25, 9:47 PM CDTFlash Flood WarningEWXTravis118 min
Apr 25, 10:28 PM CDTSevere Thunderstorm WarningEWXHays62 min
Apr 25, 10:30 PM CDTSevere Thunderstorm WarningEWXMedina24 min
Apr 25, 10:42 PM CDTFlash Flood WarningEWXHays3 hr
Apr 25, 11:10 PM CDTSevere Thunderstorm WarningEWXFayette50 min
Apr 25, 11:27 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Val Verde, Zavala63 min
Apr 26, 12:01 AM CDTSevere Thunderstorm WarningEWXBexar44 min
Apr 26, 12:19 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe116 min
Apr 26, 12:23 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala82 min
Apr 26, 2:16 AM CDTSevere Thunderstorm WarningEWXDimmit44 min
Apr 26, 2:24 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.